Alert archive / Kansas / Flash Flood Warnings in 2025

Flash Flood Warning 37, NWS Kansas City, MO

July 25, 2025Miami County, Kansas

NWS Kansas City, MO issued this flash flood warning at Jul 25, 2025, 6:02 PM CDT for Miami County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2025, 6:02 PM CDT (23:02 UTC)
Expired
Jul 25, 2025, 10:22 PM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

County Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 6:02 PM CDTFLASH FLOOD6 Nw Osawatomie, KSMiami County Emergency Manager reported multiple flooded roads and water rescues across the western side of Miami County. Location approximated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

362 
WGUS53 KEAX 252302
FFWEAX
KSC121-260515-
/O.NEW.KEAX.FF.W.0037.250725T2302Z-250726T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
602 PM CDT Fri Jul 25 2025

The National Weather Service in Pleasant Hill MO has issued a

* Flash Flood Warning for...
  Miami County in east central Kansas...

* Until 1215 AM CDT Saturday.

* At 602 PM CDT, emergency management reported thunderstorms 
  producing heavy rain across the warned area. Between 2 and 3 
  inches of rain have fallen. Flash flooding is already occurring 
  with water rescues ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Paola, Spring Hill, Osawatomie, Louisburg, Fontana, Hillsdale, 
  Wagstaff, Chiles, New Lancaster, Beagle and Bucyrus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3839 9507 3869 9507 3870 9506 3874 9506
      3874 9461 3857 9461 3839 9479

FLASH FLOOD...OBSERVED

$$

Pesel
1 follow-up statement
027 
WGUS73 KEAX 260322
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1022 PM CDT Fri Jul 25 2025

KSC121-260332-
/O.CAN.KEAX.FF.W.0037.000000T0000Z-250726T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami KS-
1022 PM CDT Fri Jul 25 2025

...FLASH FLOOD WARNING FOR MIAMI COUNTY HAS BEEN REPLACED WITH A 
FLOOD WARNING...

The heavy rain has ended for the time being. Flooding is no longer 
expected to pose an imminent threat. Please continue to heed 
remaining road closures.

A Flood Watch remains in effect until 400 AM CDT for portions of 
Kansas and Missouri.

&&

LAT...LON 3839 9507 3869 9507 3870 9506 3874 9506
      3874 9461 3857 9461 3839 9479

$$

Pesel

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:33 PM CDT, 2 hours 29 minutes earlier. Its key messages:

  • The flash flooding potential continues this afternoon into Saturday Morning, mainly for areas along and north of the Missouri River. There could also be a few strong to severe storms this afternoon and evening from northeast Kansas into northwest Missouri. Strong winds gusts and very heavy rain are the expected impacts. There is also a very low chance (5%) of a tornado from east-central KS into west-central MO.
  • Isolated to scattered thunderstorms are possible again Saturday afternoon from west-central MO toward northeast MO.
  • Hot and humid conditions return this weekend and persist through the middle of the next week.
  • Wetter conditions are expected to return late next week.
Area forecast discussion, Jul 25, 3:33 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
333 PM CDT Fri Jul 25 2025

.KEY MESSAGES...

- The flash flooding potential continues this afternoon into
  Saturday Morning, mainly for areas along and north of the
  Missouri River. There could also be a few strong to severe
  storms this afternoon and evening from northeast Kansas into
  northwest Missouri. Strong winds gusts and very heavy rain are
  the expected impacts. There is also a very low chance (5%) of
  a tornado from east-central KS into west-central MO.

- Isolated to scattered thunderstorms are possible again
  Saturday afternoon from west-central MO toward northeast MO.

- Hot and humid conditions return this weekend and persist
  through the middle of the next week.

- Wetter conditions are expected to return late next week.

&&

.UPDATE...
Issued at 330 PM CDT Fri Jul 25 2025

Current forecast is still on track today and tonight and into
Saturday morning with little modifications. The flash flood
potential still exists for areas along and north of the Missouri
River until Saturday morning as storms develop over eastern KS
and move northeast into northern MO. The weak shortwave trough
over central KS will slowly move ENE today and overnight,
increasing instability to coincide with afternoon heating and
amazing boundary layer moisture. Moderate to high rainfall rates
of around an inch an hour will just add to saturated soils and
increase runoff into local streams and rivers. Again, models are
indicating that these storms sill continue past midnight across
northern MO.

The biggest change is the addition of a slight risk of severe
thunderstorms from east-central KS into west-central MO
(increasing from marginal). Besides the previously mentioned
heavy rain from the storms, the dynamics of the storms are
expected to produce strong wind gusts of 40 to 60 mph. In
addition, SPC has highlighted east-central KS to west-central MO
with a 5 percent potential of a tornado due to moderate mid-
level southwest flow (bulk shear 30-35 kts) overriding weak
southeasterly flow. The result is effective helicity of 100+
m2/s2. The best time of this severe threat is from 400 pm
through 1000 pm, and from the southwest to the northeast. Some
of the hires models are indicating lingering strong storms
initiating around KC around 1000pm then moving to norther-
central MO near midnight. Isolated to scattered thunderstorms
will develop again from northeast MO toward KC Saturday
afternoon as a lingering boundary stretches across the state.

Another thing to consider for Sunday through Tuesday is the
potential for a heat advisory across central MO due to max temps
in the mid 90s and continued high humidities.

&&

.DISCUSSION...
Issued at 417 AM CDT Fri Jul 25 2025

Southwest flow aloft overriding a surface to low-level
stationary front with strong moisture transport feeding in from
the south continues to promote widespread thunderstorms with
very heavy rain across the region this morning. Through 4 AM,
the highest rain amounts have generally been located along the
I-70 and Missouri River corridors, as well as southern and
eastern portions of the Kansas City metro area. Of lesser
concern this morning, dense fog has developed near the northwest
corner of Missouri, with zero to quarter mile visibility
reported consistently from Nebraska City to Clarinda, IA over
the last few hours. Will continue to monitor, but for now the
dense fog appears to be holding just outside the stateline.

Very little change in the synoptic pattern is expected today,
although the surface/low-level frontal boundary could push
slightly northward. A mid-level shortwave and associated MCV
currently over the Oklahoma and Texas panhandles is forecast to
eject northeastward into the southern Missouri River Valley
later this afternoon, sparking additional rounds of
thunderstorms. A continuous stream of poleward moisture
transport with greater than 2 in. precipitable water (at or
above the 99th climatological percentile) will continue to
promote a dangerous setup for flash flooding caused by excessive
rainfall through tonight. Due to the location of the heaviest
rainfall overnight and a slight southward shift in the ensemble
mean QPF footprint, the segment of the Flood Watch that remains
in effect until 4 AM this morning has been expanded southward,
and now includes Johnson County in Kansas and Jackson to Saline
to Macon Counties in Missouri, and all other counties in both
states to the north. Counties to the south that remain under a
Flood Watch still have an expiration time of 10 AM this morning.
While the potential for additional flash flooding remains the
greatest concern for convection later today, there could also be
a few strong to severe thunderstorms capable of damaging winds
and perhaps a weak tornado, though confidence in the latter
being a threat is low. Forecast deep layer shear only around 25
to 30 kts will be a limiting factor preventing more widespread
severe storms. HREF UH tracks show the highest likelihood of a
stronger to severe storm to be along and northwest of I-35.

Medium chances for showers and thunderstorms remain in the
forecast for Saturday, but there is a much lower risk for severe
storms and excessive rainfall. The NBM then favors a period of
drier weather through Tuesday before 20 to 40 percent chances
for showers and storms return mid week. The greatest concern for
the long term forecast period is the potential for excessive
heat as a dome of high pressure builds over the southern CONUS
this weekend into next week. Sunday through Tuesday looks to be
the most concerning time period, with forecast highs in the 90s
and dewpoints in the mid to upper 70s yielding maximum heat
indices around 105 to 110 each day, possibly pushing 115 on
Monday. The upper ridge is then favored to retreat westward for
the second half of next week, allowing a cooler and slightly
less humid air mass to approach from a seasonably strong surface
high pressure over the Upper Mississippi River Valley.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1239 PM CDT Fri Jul 25 2025

MVFR-VFR ceilings remaining over the area with a weak MCV currently
(as of 18Z) over eastern KS. Showers and storms are anticipated
to develop this afternoon into the evening. A strengthening low
level jet will support storm development late into tonight
possibly into tomorrow morning. Due to low confidence on timing
went with storms from around 23Z to 07Z for now.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for MOZ001>008-011>017-
     020>025-028>032-037>039.
KS...Flood Watch through late tonight for KSZ025-102>105.

&&

UPDATE...McDonald
DISCUSSION...Williams
AVIATION...Collier
Hazardous weather outlook, Jul 25, 5:05 AM CDT, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Fri Jul 25 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Fri Jul 25 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

- Dangerous flash flooding remains possible early this morning
  from eastern Kansas into western and northern Missouri. This
  includes the Kansas City Metro area.

- The flash flooding potential continues this afternoon into
  Saturday Morning, mainly for areas along and north of the
  Missouri River. There could also be a few strong to severe
  storms this afternoon and evening from northeast Kansas into
  northwest Missouri.

- Hot and humid conditions return this weekend and persist
  through the middle of the next week.

In the hours before

Special weather statement, Jul 25, 3:26 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
326 PM CDT Fri Jul 25 2025

KSZ057-252100-
Miami KS-
326 PM CDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN MIAMI COUNTY THROUGH 400
PM CDT...

At 326 PM CDT, Doppler radar was tracking a strong thunderstorm near
Osawatomie, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Paola, Osawatomie, Fontana, Hillsdale, Wagstaff, New Lancaster, and
Beagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3839 9507 3857 9507 3861 9506 3868 9479
      3839 9470
TIME...MOT...LOC 2026Z 255DEG 17KT 3848 9500

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:52 PM CDTAreal Flood AdvisoryEAXJohnson, Miami3 hr
Jul 25, 1:12 AM CDTAreal Flood AdvisoryEAXLinn, Miami3 hr
Jul 25, 2:15 AM CDTFlash Flood WarningEAXLeavenworth6 hr
Jul 25, 2:31 AM CDTFlash Flood WarningEAXJohnson, Miami, Wyandotte6 hr
Jul 25, 3:07 AM CDTRiver Flood WarningEAXAtchison, Leavenworth29 hr
Jul 25, 3:47 AM CDTFlash Flood WarningEAXLinn, Miami5 hr
Jul 25, 8:22 AM CDTAreal Flood WarningEAXJohnson, Linn, Miami4 hr
Jul 25, 9:47 AM CDTRiver Flood WarningEAXLeavenworth22 hr
Jul 25, 3:26 PM CDTSpecial Weather StatementEAXMiami34 min
Jul 25, 3:37 PM CDTSevere Thunderstorm WarningEAXMiami23 min
Jul 25, 3:57 PM CDTSevere Thunderstorm WarningEAXMiami48 min
Jul 25, 4:33 PM CDTAreal Flood AdvisoryEAXLinn, Miami3 hr

Nearby

Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.